MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS AMON SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS AMON SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 1726926
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a non-reproducible, higher than expected vitros ammonia (amon) result was obtained from a single patient sample processed using vitros chemistry products amon slides lot 1020-0267-3614 on a vitros 5600 integrated system.The result was higher than expected when compared to a repeat result from the same sample obtained on the sites vitros 4600 chemistry system.A definitive assignable cause of the event could not be determined with the information provided.A possible cause of the event is microslide incubator contamination as the results of a pre-maintenance precision test were close to the limits of the ortho acceptable guidelines.However, as the results were within the guidelines and the initial patient sample was not repeated on the vitros 5600 system, an instrument related issue could not confirmed or ruled out as the cause of the event.The ortho field application specialist (fas) performed the ammonia decontamination procedure on the vitros 5600 system and a post maintenance precision test confirmed that the performance of the instrument was optimized.No quality control results to verify the performance of vitros amon lot 1020-0267-3614 were provided and a reagent related issue could not be ruled out as a contributing factor of the event.However, the ortho fas stated that quality control results for vitros amon were within expectations.Pre-analytical sample processing could not be ruled out as a contributing factor as the customer was not following the sample collection device manufacturers recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros amon lot 1020-0267-3614.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, higher than expected vitros ammonia (amon) result was obtained from a single patient sample processed using vitros chemistry products amon slides lot 1020-0267-3614 on a vitros 5600 integrated system.The result was higher than expected when compared to a repeat result from the same sample obtained on the sites vitros 4600 chemistry system.Patient sample vitros amon result of 153.0 umol/l versus an expected result of 8.1 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, higher than expected vitros amon result was not reported out of the laboratory.There have been no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS AMON SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23865072
Report Number1319809-2025-00103
Device Sequence Number14562351
Product Code JID
UDI-Device Identifier10758750000012
UDI-Public(01)10758750000012(17)261101(11)250503(10)102002673614
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1726926
Device Lot Number1020-0267-3614
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Initial Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown